MAUDE Adverse Event Report: MEDTRONIC, INC INPUT PS INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC, INC INPUT PS INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number 080011
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An 8f input introducer was attempted to be used.No damage noted to packaging.No issues removing the device from the packaging.The device was inspected and prepped per ifu without issue.No resistance was noted when attempting to remove the introducer from the sheath.No resistance was encountered when inserting the dilator into the sheath during prep.It is reported that the sheath of the device cracked at the end of the procedure, as the operator was pulling back the device.The device was not bent excessively prior to the detachment.A portion of the device remained in the artery.A surgeon was called to remove the remaining piece of the device from the artery.The piece was successfully removed from the patient.No further injury reported.
 
Additional Manufacturer Narrative
Image review: a photograph of the device shows the proximal portion of a bloody input introducer with the sheath cut at an angle approx.1.5cm from the hub.This was consistent with the returned device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: cine image provided by the customer shows the cut end of the sheath in the anatomy.Product analysis summary: as received the sheath is cut in two approximately 1.5cm from the hub and the sheath is wrinkled and kinked, and the very distal edge/tip of the sheath is creased/damaged.None of the sheath is missing, full length is accounted for and none of the tip appears to be missing, just damaged.The cut in the sheath was more than ¾ way through, the remaining material that was still attached was stretched and pulled and broke, separating the proximal sheath from the hub.If information is provided in the future, a supplemental report will be issued.

Brand Name
INPUT PS INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8003684
Report Number1220452-2018-00125
Device Sequence Number1105187
Product Code DYB
UDI-Device Identifier00643169014510
UDI-Public00643169014510
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K132617
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2020
Device Catalogue Number080011
Device Lot Number51030302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer12/20/2018
03/06/2019
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date01/07/2019
03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR